Alert archive / Tennessee / High Wind Warnings in 2009
High Wind Warning 3, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Apr 13, 2009, 5:15 AM EDT for 8 counties in Tennessee. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 5:15 AM EDT (09:15 UTC)
- Expired
- Apr 13, 2009, 2:58 PM EDT
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3129 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 130915 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 515 AM EDT MON APR 13 2009 ...STRONG GUSTY WINDS TODAY... .A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT. SOUTHEASTERLY WINDS EAST OF THIS SYSTEM WILL STRENGTHEN TODAY. STRONG WINDS WILL BE PERSISTENT ACROSS THE HIGHER ELEVATIONS. WINDS WILL BE GUSTY IN NATURE ACROSS VALLEY LOCATIONS. TNZ018-041-043-045-047-072-074-087-131715- /O.UPG.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ /O.NEW.KMRX.HW.W.0003.090413T0915Z-090413T2000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 515 AM EDT MON APR 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHEASTERLY WINDS 35 TO 45 MPH WITH HIGHER GUSTS ACROSS THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ012>017-035>040-042-044-046-067>071-073-081>086-098>101-VAZ001- 002-005-006-008-131715- /O.EXA.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN... NEWPORT...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...KINGSTON... LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE... DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... JASPER...CHATTANOOGA...CLEVELAND...BENTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 515 AM EDT MON APR 13 2009 /415 AM CDT MON APR 13 2009/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. PERIODS OF GUSTY SOUTHEAST WINDS 20 AND 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ102-131715- /O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 515 AM EDT MON APR 13 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHEASTERLY WINDS 20 AND 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
2 follow-up statements
000 WWUS74 KMRX 131553 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1153 AM EDT MON APR 13 2009 ...STRONG GUSTY WINDS TODAY... .A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI RIVER VALLEY WILL CONTINUE TO MOVE SLOWLY INTO THE OHIO RIVER VALLEY TONIGHT. SOUTHEASTERLY WINDS EAST OF THIS SYSTEM WILL STRENGTHEN TODAY. STRONG WINDS WILL BE PERSISTENT ACROSS THE HIGHER ELEVATIONS. WINDS WILL BE GUSTY IN NATURE ACROSS VALLEY LOCATIONS. TNZ018-041-043-045-047-072-074-087-132000- /O.CON.KMRX.HW.W.0003.000000T0000Z-090413T2000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 1153 AM EDT MON APR 13 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHEASTERLY WINDS 35 TO 45 MPH WITH HIGHER GUSTS ACROSS THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-132000- /O.CON.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY... LEBANON...ABINGDON 1153 AM EDT MON APR 13 2009 /1053 AM CDT MON APR 13 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT /3 PM CDT/ THIS AFTERNOON. PERIODS OF GUSTY SOUTHEAST WINDS 20 AND 30 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 131858 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 258 PM EDT MON APR 13 2009 ...HIGH WIND WARNING IS CANCELLED... .STRONG WINDS ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH. TNZ018-041-043-045-047-072-074-087-132000- /O.CAN.KMRX.HW.W.0003.000000T0000Z-090413T2000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 258 PM EDT MON APR 13 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED TO BELOW WARNING CRITERIA AND ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH. $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>102-VAZ001-002-005-006-008-132000- /O.CAN.KMRX.WI.Y.0009.000000T0000Z-090413T2000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK- EAST POLK-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN...JONESVILLE...WISE...NORTON...GATE CITY... LEBANON...ABINGDON 258 PM EDT MON APR 13 2009 /158 PM CDT MON APR 13 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO SLOWLY DIMINISH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Apr 13, 3:30 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 13, 3:30 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 AM EDT MON APR 13 2009
.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...SURFACE LOW PRESSURE VCNTY
MEMPHIS THIS MORNING. SW-NE JET SEGMENT MOVING THROUGH THE TN VLY
AND INTO THE S APPALACHIANS TONIGHT. ISENTROPIC LIFT HAS BROUGHT LIGHT PCPN
INTO THE MRX CWA. DEEP CONVECTION TO THE SW HAS ROBBED SOME OF THE MOISTURE.
HOWEVER...LIGHT PCPN SHOULD PERSIST THIS MORNING. LATER TODAY MID LEVEL
Q-VECTOR CONVERGENCE PROGGED OVER THE AREA SO DEEPER CONVECTION A BETTER
BET THIS AFTN WITH SOME DESTABILIZATION. PRESSURE GRADIENT TWEEN LOW
AND STANDING SURFACE RIDGE CONTINUES TO TIGHTEN EARLY TODAY. SE
WINDS WILL INCREASE ACROSS THE HIGHER ELEVATIONS AND DOWNSLOPE WINDS
WILL LIKELY BLEED INTO THE FOOTHILLS. NE VALLEY WINDS MAY REMAIN
LIGHT NE FOR A GOOD PART OF THE MORNING. LOW PRESSURE SYSTEM MOVES
NE AND PRESSURE GRADIENT RELAXES TONIGHT. LAYER DRIES OUT SOME THIS
EVENING. COLD FRONT APPROACHES FROM THE WEST OVERNIGHT. WARM AIR
ADVECTION AND MOISTURE CONVERGENCE SUPPORT CONVECTIVE DEVELOPMENT IN
ADVANCE AND ALONG FRONT. THERE IS ALSO SOME WEAK UPPER SUPPORT FOR
TSTM ACTIVITY EARLY TUES. NW FLOW PATTERN TAKES SHAPE LATER TUE
MORNING WITH SCT SHOWERS CONTINUING THROUGH TUE NGT MAINLY ACROSS NE
TN/SW VA. BELOW NORMAL TEMPS TUES NGT BUT CURRENTLY A VALLEY FREEZE
NOT EXPECTED.
.LONG TERM (WEDNESDAY THROUGH SUNDAY)...A FEW SHOWERS MAY LINGER
OVER THE AREA EARLY WEDNESDAY AS A WEATHER SYSTEM EXITS THE AREA.
OTHERWISE...EXPECT A QUIET WEATHER PATTERN EARLY IN THE EXTENDED
WITH HIGH PRESSURE IN CONTROL. CONFIDENCE REMAINS LOW FOR THE LATER
PART OF THE PERIOD. MODELS IN POOR AGREEMENT ON THE SYSTEM
APPROACHING THE AREA FOR THE WEEKEND. HAVE TRENDED FORECAST A BIT
SLOWER WITH LOW POPS SATURDAY/SATURDAY NIGHT AND CHANCE INTO
SUNDAY. STAYED NEAR GUIDANCE FOR TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 66 52 60 39 67 / 100 70 20 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 63 52 60 42 63 / 100 70 40 30 10
OAK RIDGE, TN 63 50 59 42 63 / 100 70 40 30 10
TRI CITIES AIRPORT, TN 61 48 58 40 61 / 100 70 60 50 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...NONE.
&&
SON/MJBHazardous weather outlook, Apr 12, 5:30 AM EDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT SUN APR 12 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT SUN APR 12 2009 /430 AM CDT SUN APR 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA ON MONDAY AND A STRONG 850MB JET WILL INCREASING WINDS ACROSS THE EAST TENNESSEE MOUNTAINS MONDAY AFTERNOON.0 .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:40 PM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 18 hr |
Nearby
High Wind Warnings in Tennessee, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.